Fulminating septic shock from Clostridium perfringens in an early breast cancer patient with severe myalgia after docetaxel treatment

  • Alessandro Marco Minisini | minisini.alessandro@aoud.sanita.fvg.it University and General Hospital of Udine, Italy.
  • Jessica Menis University and General Hospital of Udine, Italy.
  • Alessandro Follador University and General Hospital of Udine, Italy.
  • Claudio Avellini University and General Hospital of Udine, Italy.
  • Gianpiero Fasola University and General Hospital of Udine, Italy.

Abstract

Anaerobic bacteraemia could be a lifethreatening condition in neutropenic patients receiving chemotherapy. Taxane therapy is associated with necrotising inflammation of the caecum (named also typhlitis) that could be a potential source for bacteraemia. We report the case of a sudden onset of septic shock by Clostridium perfringens in a young patient treated with docetaxel as adjuvant chemotherapy for early breast cancer. A minireview of the literature has been performed.

Google Scholar

Google Scholar

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2011-05-12
Info
Issue
Section
Case Reports
Keywords:
breast cancer, docetaxel, septic shock, neutropenia
Statistics
  • Abstract views: 1433

  • PDF: 164
  • HTML: 71
How to Cite
Minisini, A. M., Menis, J., Follador, A., Avellini, C., & Fasola, G. (2011). Fulminating septic shock from Clostridium perfringens in an early breast cancer patient with severe myalgia after docetaxel treatment. Clinics and Practice, 1(2), e33. https://doi.org/10.4081/cp.2011.e33